Startseite On the membership problem for finite automata over symmetric groups
Artikel
Lizenziert
Nicht lizenziert Erfordert eine Authentifizierung

On the membership problem for finite automata over symmetric groups

  • Arthur A. Khashaev
Veröffentlicht/Copyright: 6. Dezember 2022
Veröffentlichen auch Sie bei De Gruyter Brill

Abstract

We consider automata in which transitions are labelled with arbitrary permutations. The language of such an automaton consists of compositions of permutations for all possible admissible computation paths. The membership problem for finite automata over symmetric groups is the following decision problem: does a given permutation belong to the language of a given automaton? We show that this problem is NP-complete. We also propose an efficient algorithm for the case of strongly connected automata.


Originally published in Diskretnaya Matematika (2021) 33,№1, 82–90 (in Russian).


Acknowledgment

The author thanks V. A. Zakharov for assistance in preparing this paper.

References

[1] Benois M., “Parties rationnelles du groupe libre”, C. R. Acad. Sci. Paris, Ser. A, 269 (1969), 1188-1190.Suche in Google Scholar

[2] Davey B. A, Priestley H. A., Introduction to Lattices and Order, Cambridge Univ. Press, 2002.10.1017/CBO9780511809088Suche in Google Scholar

[3] Eder E., “Properties of substitutions and unifications”, J. Symb. Comput., 1:1 (1985), 31-46.10.1007/978-3-642-69391-5_18Suche in Google Scholar

[4] Eilenberg S., Automata, Languages, and Machines. Volume A, Acad. Press, 1974,451 pp.Suche in Google Scholar

[5] Furst M., Hopcroft J., Luks E., “Polynomial-time algorithms for permutation groups”, 21st Annu. Symp. Found. Comput. Sci., IEEE Computer Soc., 1980, 36-41.10.1109/SFCS.1980.34Suche in Google Scholar

[6] Grunschlag Z., Algorithms in Geometric Group Theory, PhD thesis, Univ. California, Berkeley, 1999.Suche in Google Scholar

[7] Jerrum M., “A compact representation for permutation groups”, J. Algorithms, 7:1 (1986), 60-78.10.1109/SFCS.1982.52Suche in Google Scholar

[8] Kambites M., Silva P. V., Steinberg B., “On the rational subset problem for groups”, J. Algebra, 309:2 (2007), 622-639.10.1016/j.jalgebra.2006.05.020Suche in Google Scholar

[9] Lohrey M., “The rational subset membership problem for groups: a survey”, Groups St Andrews 2013, London Math. Soc. Lect. Note Ser., Cambridge Univ. Press, 2015,368-389.10.1017/CBO9781316227343.024Suche in Google Scholar

[10] Sakarovitch J., Elements of Automata Theory, Cambridge Univ. Press, 2009.10.1017/CBO9781139195218Suche in Google Scholar

Received: 2021-01-19
Published Online: 2022-12-06
Published in Print: 2022-12-16

© 2022 Walter de Gruyter GmbH, Berlin/Boston

Heruntergeladen am 30.11.2025 von https://www.degruyterbrill.com/document/doi/10.1515/dma-2022-0033/html?lang=de
Button zum nach oben scrollen